Alert archive / Vermont / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 12, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 21, 2021, 4:15 PM EDT for 5 counties in Vermont. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2021, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 21, 2021, 5:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Addison County, VT, Chittenden County, VT, Lamoille County, VT, Orange County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 43 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:18 PM EDT | TSTM WND DMG | New Haven, VT | TREES AND POWERLINES DOWN IN NEW HAVEN. |
| Jun 21, 5:20 PM EDT | HAIL 1.25 | Bristol, VT | PUBLIC REPORTED HAIL OF AT LEAST QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
289
WUUS51 KBTV 212015
SVRBTV
VTC001-007-015-017-023-212115-
/O.NEW.KBTV.SV.W.0012.210621T2015Z-210621T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
415 PM EDT Mon Jun 21 2021
The National Weather Service in Burlington has issued a
* Severe Thunderstorm Warning for...
Southwestern Lamoille County in northwestern Vermont...
Northwestern Orange County in central Vermont...
Northern Addison County in central Vermont...
Southeastern Chittenden County in northwestern Vermont...
Washington County in central Vermont...
* Until 515 PM EDT.
* At 415 PM EDT, a severe thunderstorm was located over South
Starksboro, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Barre, Middlebury, Vergennes, Montpelier, Morrisville, Weybridge,
Orange, Monkton Ridge, Waterbury Village, Websterville, Lincoln,
Monkton, Monkton Boro, New Haven, Worcester, Middlesex, Ripton,
Morrisville Village, Moretown and Starksboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Burlington.
&&
LAT...LON 4394 7316 4417 7333 4461 7261 4416 7235
TIME...MOT...LOC 2015Z 239DEG 26KT 4418 7306
HAIL...1.00IN
WIND...60MPH
$$
Neiles3 follow-up statements
231
WWUS51 KBTV 212031
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
431 PM EDT Mon Jun 21 2021
VTC001-007-015-017-023-212115-
/O.CON.KBTV.SV.W.0012.000000T0000Z-210621T2115Z/
Lamoille VT-Orange VT-Addison VT-Chittenden VT-Washington VT-
431 PM EDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN LAMOILLE...NORTHWESTERN ORANGE...NORTHEASTERN
ADDISON...SOUTHEASTERN CHITTENDEN AND WASHINGTON COUNTIES...
At 431 PM EDT, a severe thunderstorm was located over Buels Gore,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Barre, Montpelier, Morrisville, Plainfield, Orange, Stowe, Bristol,
Monkton Ridge, Waterbury Village, Websterville, Lincoln, East
Montpelier, Monkton, Waitsfield, Monkton Boro, Berlin, Fayston,
Worcester, Middlesex and Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Burlington.
&&
LAT...LON 4399 7298 4427 7317 4461 7261 4416 7235
TIME...MOT...LOC 2031Z 240DEG 26KT 4419 7291
HAIL...1.00IN
WIND...60MPH
$$
Neiles779
WWUS51 KBTV 212051
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
451 PM EDT Mon Jun 21 2021
VTC001-007-015-017-023-212115-
/O.CON.KBTV.SV.W.0012.000000T0000Z-210621T2115Z/
Lamoille VT-Orange VT-Addison VT-Chittenden VT-Washington VT-
451 PM EDT Mon Jun 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHWESTERN LAMOILLE...NORTHWESTERN ORANGE...NORTHEASTERN
ADDISON...SOUTHEASTERN CHITTENDEN AND WASHINGTON COUNTIES...
At 450 PM EDT, a severe thunderstorm was located over Moretown,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Barre, Montpelier, Morrisville, Plainfield, Orange, Stowe, Bristol,
Monkton Ridge, Waterbury Village, Websterville, Lincoln, East
Montpelier, Monkton, Waitsfield, Monkton Boro, Berlin, Fayston,
Worcester, Middlesex and Bolton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Burlington.
&&
LAT...LON 4461 7261 4416 7235 4399 7298 4427 7317
TIME...MOT...LOC 2050Z 239DEG 26KT 4426 7274
HAIL...1.00IN
WIND...60MPH
$$
Neiles903
WWUS51 KBTV 212118
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
518 PM EDT Mon Jun 21 2021
VTC001-007-015-017-023-212128-
/O.EXP.KBTV.SV.W.0012.000000T0000Z-210621T2115Z/
Lamoille VT-Orange VT-Addison VT-Chittenden VT-Washington VT-
518 PM EDT Mon Jun 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAMOILLE...
NORTHWESTERN ORANGE...NORTHEASTERN ADDISON...SOUTHEASTERN CHITTENDEN
AND WASHINGTON COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and northwestern Vermont.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Burlington.
Remember, a Severe Thunderstorm Warning still remains in effect for
parts of the area.
LAT...LON 4461 7261 4416 7235 4399 7298 4427 7317
TIME...MOT...LOC 2118Z 239DEG 26KT 4436 7250
$$
NeilesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:27 PM EDT, 48 minutes earlier.
Area forecast discussion, Jun 21, 3:27 PM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Burlington VT 327 PM EDT Mon Jun 21 2021 .SYNOPSIS... Thunderstorms, some strong to severe, will continue to move across the North Country this afternoon and evening. Damaging winds, large hail, heavy downpours, and frequent lightning will be the main threats with any thunderstorms. The threat for storms will come to an end later tonight as a cold front moves into the region and cooler and drier weather moves in for the remainder of the week. && .NEAR TERM /THROUGH TUESDAY NIGHT/... As of 327 PM EDT Monday...Forecast remains on track for strong to severe thunderstorms this afternoon and evening across much of our area. Main area of thunderstorms is moving into the northern Adirondacks and we have already had reports of downed trees across portions of Saint Lawrence County. Deep layer shear remains favorable over the area and storms are moving into area of maximum instability. Thus expect strong to severe storms to continue this afternoon and evening over the remainder of our area with damaging winds, large hail, heavy downpours, and frequent lightning. Eventually the convection comes to an end later tonight as a cold front moves in overnight. Cooler and drier air will help decrease the areal coverage of showers with a few lingering showers later on Tuesday over southern Vermont. Noticeable cooler temperatures will be on tap for Tuesday with highs in the 60s to around 70. Dry weather and no precipitation is expected Tuesday night with lows in the 40s, but some 30s in the mountains. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... As of 327 PM EDT Monday...A quiet stretch of weather is expected for the middle to end of the work week as a ridge of high pressure builds into the region. On Wednesday temperatures will run several degrees below normal as a cold upper level trough traverses the area. Highs will be cool in the upper 60s to low 70s, and lows Wednesday night in the mid 40s to low 50s under clear/sunny skies. As the surface high shifts offshore Thursday, more summer-like temperatures evolve as south/southwesterly surface to mid-level flow redevelops. Highs both days bump back into the upper 70s to mid 80s, with lows near normal to slightly above in the 50s to 60s. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... As of 327 PM EDT Monday...Heading into the weekend attention turns to a developing full-latitude trough over the central CONUS which will enhance southwesterly flow over the Northeast and usher in increased heat and humidity. Temperatures each day will be firmly in the upper 70s to mid 80s with dewpoints increasingly muggy, especially Sunday and Monday. The potential for afternoon/evening showers and thunderstorms will also exist each day with the best chances Sunday and Monday. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Through 18Z Tuesday...Heads up for strong to severe thunderstorms across the entire area right through 02z. Wind gusts of 40 to 50 knots can be expected with any of the storms along with heavy rainfall and frequent lightning. There may even be some hail as well. These storms will produce IFR to LIFR conditions during this period. Improving conditions are expected between 02z and 06z as storms come to an end, but showers linger. Eventually the winds shift to the west and northwest after 12z and VFR conditions are then expected for the remainder of the period. Outlook... Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. NO SIG WX. Thursday: VFR. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: VFR. NO SIG WX. Friday Night: VFR. Chance SHRA. Saturday: VFR. Chance SHRA, Slight chance TSRA. && .MARINE... Active weather will continue into tonight across Lake Champlain with south winds in the 15 to 25 knot range with gusts to 35 knots. This will create very choppy conditions, especially over the northern portions of the lake. Storms will move across the lake through 7:00 pm and any storms will likely produce strong wind gusts, hail, heavy downpours, and frequent lightning. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Evenson NEAR TERM...Evenson SHORT TERM...Lahiff LONG TERM...Lahiff AVIATION...Evenson MARINE...Evenson
Hazardous weather outlook, Jun 21, 3:21 AM EDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 321 AM EDT Mon Jun 21 2021 NYZ026>031-034-035-087-VTZ001>012-016>019-220730- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 321 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and tonight. Strong to severe thunderstorms are expected across much of northern New York and Vermont this afternoon and evening. Strong wind gusts, hail, very heavy downpours, and lightning will be the main threats with any of the storms. Storms are expected to develop over the Saint Lawrence Valley and northern Adirondacks of New York by early this afternoon and move eastward across the remainder of northern New York and Vermont during the late afternoon and evening hours. The storms will exit to our south and east by midnight tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 21, 3:02 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG SOUTH EDWARDS 44.27N 75.21W
06/21/2021 ST. LAWRENCE NY LAW ENFORCEMENT
TREES REPORTED DOWN IN SOUTH EDWARDS AND FINE. POWER
OUTAGES ALSO REPORTED IN THESE LOCATIONS.
&&
EVENT NUMBER BTV2101021
CLAYSpecial weather statement, Jun 21, 3:07 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Burlington VT 307 PM EDT Mon Jun 21 2021 VTZ002-005-006-016-211930- Western Franklin-Western Chittenden-Eastern Franklin-Lamoille- 307 PM EDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMOILLE...NORTH CENTRAL CHITTENDEN AND SOUTH CENTRAL FRANKLIN COUNTIES... At 306 PM EDT, a strong thunderstorm was located near Milton, moving northeast at 40 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Bakersfield, Fairfax, Fletcher, Fairfield, Westford, Milton, Sheldon, Colchester, Essex, Georgia, Waterville, East Fairfield, Binghamville, East Georgia, Chimney Corner, West Fletcher and Mallets Bay State Park. LAT...LON 4452 7313 4458 7320 4488 7293 4478 7274 TIME...MOT...LOC 1906Z 219DEG 35KT 4463 7309 Kutikoff
Local storm report, Jun 21, 3:29 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG FORT COVINGTON 44.98N 74.47W
06/21/2021 FRANKLIN NY BROADCAST MEDIA
MEDIA RELAYED REPORTS OF A SEVERELY DAMAGED BARN
BUILDING, SEVERAL TREES UPROOTED AND SNAPPED AND A
DAMAGED VEHICLE IN FORT COVINGTON.
&&
EVENT NUMBER BTV2101022
CLAYSpecial weather statement, Jun 21, 3:47 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Burlington VT 347 PM EDT Mon Jun 21 2021 VTZ003-005-006-008-016-017-212045- Eastern Chittenden-Western Chittenden-Washington-Eastern Franklin-Orleans-Lamoille- 347 PM EDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...SOUTHWESTERN ORLEANS...EAST CENTRAL CHITTENDEN...NORTHWESTERN WASHINGTON AND SOUTHEASTERN FRANKLIN COUNTIES... At 347 PM EDT, a strong thunderstorm was located near Jericho, moving northeast at 35 mph. Locations impacted include... Morrisville, Johnson Village, Eden, Cambridge, Cambridge Village, Stowe, Glover, Montgomery Center, Albany, Jeffersonville Village, Hyde Park, Montgomery, Wolcott, Belvidere Center, Bolton, Belvidere, Richmond, Waterville, Underhill and Jericho. LAT...LON 4432 7290 4445 7307 4496 7255 4471 7215 TIME...MOT...LOC 1947Z 226DEG 31KT 4446 7291 Neiles
Local storm report, Jun 21, 3:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG PORT HENRY 44.05N 73.46W
06/21/2021 ESSEX NY FIRE DEPT/RESCUE
TREES REPORTED DOWN ON BRIDGE STREET AND WHITNEY STREET
IN PORT HENRY.
&&
EVENT NUMBER BTV2101023
CLAYLocal storm report, Jun 21, 4:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 S ADDISON 44.05N 73.30W
06/21/2021 ADDISON VT PUBLIC
8-10 INCH DIAMTER BRANCHES SNAPPED OFF TREES ON PRIVATE
PROPERTY NEAR WILMARTH ROAD
&&
EVENT NUMBER BTV2101024
CLAYThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:08 AM EDT | Special Weather Statement | BTV | Grand Isle | 37 min |
| Jun 21, 3:07 PM EDT | Special Weather Statement | BTV | Franklin | 23 min |
| Jun 21, 3:13 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 62 min |
| Jun 21, 3:47 PM EDT | Special Weather Statement | BTV | Lamoille | 58 min |
| Jun 21, 4:40 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Washington, Windsor | 65 min |
| Jun 21, 4:54 PM EDT | Special Weather Statement | BTV | Chittenden, Franklin, Lamoille | 51 min |
| Jun 21, 5:12 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Windsor | 63 min |
| Jun 21, 5:17 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Orleans and 2 more | 58 min |
| Jun 21, 5:39 PM EDT | Special Weather Statement | BTV | Essex | 36 min |
| Jun 21, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex | 59 min |
| Jun 21, 6:18 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 57 min |
| Jun 21, 6:47 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Windsor | 28 min |
| Jun 21, 7:04 PM EDT | Special Weather Statement | BTV | Caledonia | 26 min |
| Jun 21, 7:29 PM EDT | Special Weather Statement | BTV | Caledonia | 16 min |
| Jun 21, 7:50 PM EDT | Special Weather Statement | BTV | Rutland | 25 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.